Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 13, 2019, 3:05 PM PDT for San Diego County, California. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2019, 3:05 PM PDT (22:05 UTC)
- Expired
- Jul 13, 2019, 4:06 PM PDT
- In force
- 61 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 64 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:09 PM PDT | HEAVY RAIN 2.04 | Mt Laguna, CA | OBSERVER IN MT LAGUNA RECORDED 2.04 INCHES OF RAIN IN ONE HOUR BETWEEN 2-3 PM. NO FLOODING OR DAMAGE WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WGUS56 KSGX 132205 FFWSGX CAC073-140100- /O.NEW.KSGX.FF.W.0016.190713T2205Z-190714T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Diego CA 305 PM PDT Sat Jul 13 2019 The National Weather Service in San Diego has issued a * Flash Flood Warning for... East central San Diego County in southwestern California... * Until 600 PM PDT. * At 302 PM PDT, Doppler radar indicated stationary thunderstorms producing heavy rain over Mount Laguna and points east. 1.25 inches of rain has fallen over Mount Laguna between 2 and 3 PM. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Eastern Mount Laguna and portions of Sunrise Highway near Mount Laguna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3292 11631 3279 11631 3278 11643 3293 11646 $$ Gregoria
2 follow-up statements
936 WGUS76 KSGX 132237 FFSSGX Flash Flood Statement National Weather Service San Diego CA 337 PM PDT Sat Jul 13 2019 CAC073-140100- /O.CON.KSGX.FF.W.0016.000000T0000Z-190714T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 337 PM PDT Sat Jul 13 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR EAST CENTRAL SAN DIEGO COUNTY... At 334 PM PDT, Doppler radar indicated the thunderstorm over the Mount Laguna area was dissipating, but rain continues to fall. 2.19 inches of rain has been recorded at Mount Laguna over the past hour and a half. Flash flooding is likely ongoing over portions of the warned area. Some locations that will experience flooding include... Eastern Mount Laguna and along portion of Sunrise Highway near Mount Laguna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3292 11631 3279 11631 3278 11643 3293 11646 $$ Gregoria
684 WGUS76 KSGX 132306 FFSSGX Flash Flood Statement National Weather Service San Diego CA 406 PM PDT Sat Jul 13 2019 CAC073-132316- /O.CAN.KSGX.FF.W.0016.000000T0000Z-190714T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 406 PM PDT Sat Jul 13 2019 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN DIEGO COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3292 11631 3279 11631 3278 11643 3293 11646 $$ Gregoria
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:18 PM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 13, 1:18 PM PDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
118 PM PDT Sat Jul 13 2019
.SYNOPSIS...
High pressure centered near the Four Corners region will maintain
hot conditions inland through early next week. A shallow marine
layer will keep coastal areas cooler, with areas of night and
morning low clouds and fog. Isolated showers or thunderstorms are
still possible through this evening along and east of the mountain
crests. The high will give way to a developing trough along the West
Coast next week, which will deepen the marine layer and spread
modest cooling inland.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Satellite imagery around the Noon hour showed a large coastal eddy
over the CA Bight. Stratus was extensive offshore and extended to
many beaches. Farther east high clouds were drifting north over the
mts/deserts with some convective clouds over the mts. Surface
pressure gradients continued to trend onshore but were weak. Peak
wind gust reports were over the high desert area and SW 20-30 MPH.
Dewpoints were higher today over the lower deserts and mts which
have contributed to the shwr/tstm threat and also held temps a bit
lower than yesterday. No echoes were detected on radar through 1 PM
PDT.
No big changes to our outlook for the coming week. The subtropical
high over the rockies will broaden as a trough in the westerlies
moves inland to the north. This shifts the axis of highest pressure
aloft farther to the SW and creates modest height rises over SoCal
into Sunday. This will tighten up the sfc pressure gradient onshore,
but also maintain the hot airmass over the deserts. After Sunday
there is a slow decrease in amplitude of the subtropical ridge and a
corresponding increase in the trough along the West Coast. This will
initiate a cooling trend with moderate onshore flow and a deeper
marine layer after Monday. The stronger onshore flow may shave a
couple of degrees off of the max temps in the I.E./high deserts on
Sunday/Monday, but it will still be quite hot before the sea breeze
is fully developed, especially far inland. The cooling will be more
noticeable inland by midweek.
Mid-level winds may have discouraged thunderstorm development
through 1 PM PDT, but the threat remains as those winds weaken
slightly and afternoon heating continues. Any thunderstorm threat
will diminish after this evening as the flow aloft turns more
southwesterly, bringing in dry and more stable air.
&&
.FIRE WEATHER...
High pressure aloft will continue hot and dry days inland through
Monday. A shallow marine layer will keep coastal areas cooler with
higher humidity. Isolated showers or thunderstorms are still
possible near the mountain crests and desert slopes this afternoon
and early evening. The main threats with any storms will be gusty
outflow winds and isolated dry lightning.
&&
.AVIATION...
132000Z...Coast...Persisting low clouds along immediate coast will
push ashore after 02Z and locally inland overnight. Bases will start
out 1000-1500 feet MSL, but lower overnight after 09Z to 800 feet
along with lower vis 2-5SM after 11Z. Clear out Sunday by 17-18Z,
but with low clouds persisting again along immediate coast.
Valleys/Mountains/Deserts...Cumulus clouds around 10000 feet over
the mountains and adjacent deserts through 02Z this afternoon,
leading to a slight chance of tstorms from the crests to the desert
slopes. Clearing overnight. Otherwise, mostly clear with
unrestricted vis through Sunday.
&&
.MARINE...
No hazardous marine weather expected through Thursday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Monday for San Bernardino and
Riverside County Valleys-The Inland Empire.
Excessive Heat Warning until 8 PM PDT Monday for Coachella
Valley-San Diego County Deserts.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...10
AVIATION/MARINE...MMIn the hours before
Special weather statement, Jul 13, 2:28 PM PDT, 37 minutes before
Special Weather Statement National Weather Service San Diego CA 228 PM PDT Sat Jul 13 2019 CAZ058-062-132200- San Diego County Mountains CA-San Diego County Deserts CA- 228 PM PDT Sat Jul 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 300 PM PDT... At 226 PM PDT, Doppler radar was tracking a strong thunderstorm along and north of I-8 Between Boulevard and the Imperial County line, moving northwest at 5 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... I-8 Between Boulevard And Imperial County Line, Boulevard, Live Oak Springs, Manzanita Indian Reservation, La Posta Indian Reservation, Campo Indian Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3271 11619 3262 11625 3270 11641 3280 11630 TIME...MOT...LOC 2126Z 127DEG 6KT 3271 11629 Gregoria
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:28 PM PDT | Special Weather Statement | SGX | 32 min | |
| Jul 13, 3:53 PM PDT | Areal Flood Advisory | SGX | San Diego | 49 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.